Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 91, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 28, 2017, 1:05 PM CDT for Chambers County, Liberty County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2017, 1:05 PM CDT (18:05 UTC)
- Expired
- Aug 28, 2017, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 63 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
024
WGUS54 KHGX 281805
FFWHGX
TXC071-291-282100-
/O.NEW.KHGX.FF.W.0091.170828T1805Z-170828T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
105 PM CDT MON AUG 28 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northern Chambers County in southeastern Texas...
Southeastern Liberty County in southeastern Texas...
* Until 400 PM CDT.
* At 104 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain per an
hour continue to fall. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Liberty, Dayton, Mont Belvieu, Anahuac, Old River-Winfree, Ames,
Daisetta, Cove, Devers, Stowell, Winnie, Hankamer and Wallisville.
Additional rainfall amounts of 1 to 2 inches an hour are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2972 9462 2982 9487 2987 9495 3006 9500
3011 9474 3011 9444 2989 9444 2989 9436
2967 9435
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 12:41 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 28, 12:41 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1241 PM CDT Mon Aug 28 2017
.PREV DISCUSSION... /ISSUED 1035 AM CDT Mon Aug 28 2017/
UPDATE...
Continuing current watches and warnings. Heaviest rainfall from
Harvey at 10:30 AM was located just to the north of the storm's
center across Brazoria County and another maximum area across
Chambers into Harris. Rainfall rates of 1 to 2 inches per hour
will be common in these heavier bands.
It should be stressed that ongoing rainfall will continue to
impact areas where flooding is occurring. Travel from a safe
location into areas where flooding is occurring is strongly
discouraged.
40
&&
.AVIATION...
Widespread SHRA is expected across much of SE TX today/tonight as
Tropical Storm Harvey moves into the nearshore waters. With progs
of some strengthening and slow movement...will keep with prevail-
ing precip in the TAFS through tomorrow. Will handle the isolated
TSRA with TEMPO groups as they arise. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 70 80 72 80 / 80 80 70 60 60
Houston (IAH) 76 73 79 74 79 / 100 100 90 80 70
Galveston (GLS) 83 76 83 77 83 / 90 90 90 80 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
Chambers...Galveston...Harris...Jackson...Liberty...
Matagorda.
Flash Flood Watch through Wednesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...41Hazardous weather outlook, Aug 28, 5:22 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 522 AM CDT Mon Aug 28 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-291100- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 522 AM CDT Mon Aug 28 2017 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains can be expected across the area today and tonight as Tropical Storm Harvey moves off the coast near Matagorda Bay. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Harvey is expected to work its way up the Texas coast on Tuesday and Wednesday. This track should bring periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains for the area. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .SPOTTER INFORMATION STATEMENT... Spotters will be possible through Wednesday.
In the hours before
Local storm report, Aug 28, 7:09 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 AM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TORNADO 9 NE GALVESTON 29.31N 94.77W
08/25/2017 GALVESTON TX PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD AND A METAL FENCE DAMAGED
NEAR FERRY RD IN GALVESTON
&&
EVENT NUMBER HGX1700412
11The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:14 PM CDT | Tornado Warning | HGX | Fort Bend, Harris, Waller | 31 min |
| Aug 27, 7:22 PM CDT | Tornado Warning | HGX | Liberty | 23 min |
| Aug 27, 7:29 PM CDT | River Flood Warning | HGX | Fort Bend, Harris | 52 hr |
| Aug 27, 7:44 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 31 min |
| Aug 27, 8:09 PM CDT | River Flood Warning | HGX | Polk, San Jacinto | 4 days |
| Aug 27, 8:18 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| Aug 27, 8:29 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 16 min |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Fort Bend, Harris | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 51 hr |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris, Waller | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazoria | 11 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Waller | 44 hr |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Grimes, Waller, Washington | 5 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Waller | 6 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 11 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 26 hr |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Burleson, Lee | 67 hr |
| Aug 27, 9:04 PM CDT | Tornado Warning | HGX | Chambers | 26 min |
| Aug 27, 9:05 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 25 min |
| Aug 27, 9:37 PM CDT | Tornado Warning | HGX | Harris | 23 min |
| Aug 27, 9:42 PM CDT | Special Marine Warning | HGX | 33 min | |
| Aug 27, 9:51 PM CDT | Tornado Warning | HGX | Chambers | 24 min |
| Aug 27, 9:59 PM CDT | Tornado Warning | HGX | Harris | 16 min |
| Aug 27, 10:09 PM CDT | Special Marine Warning | HGX | 36 min | |
| Aug 27, 10:26 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 27, 10:32 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 13 min |
| Aug 27, 10:43 PM CDT | Tornado Warning | HGX | Chambers | 17 min |
| Aug 27, 11:04 PM CDT | Special Marine Warning | HGX | 56 min | |
| Aug 27, 11:07 PM CDT | Special Marine Warning | HGX | 23 min | |
| Aug 27, 11:08 PM CDT | Tornado Warning | HGX | Chambers | 37 min |
| Aug 27, 11:10 PM CDT | Special Marine Warning | HGX | 50 min | |
| Aug 27, 11:12 PM CDT | Areal Flood Warning | HGX | Fort Bend, Harris | 7 days |
| Aug 27, 11:12 PM CDT | Tornado Warning | HGX | Harris | 18 min |
| Aug 27, 11:18 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 27 min |
| Aug 27, 11:42 PM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 33 min |
| Aug 27, 11:43 PM CDT | Special Marine Warning | HGX | 32 min | |
| Aug 27, 11:49 PM CDT | Tornado Warning | HGX | Chambers | 11 min |
| Aug 27, 11:56 PM CDT | Special Marine Warning | HGX | 64 min | |
| Aug 28, 12:00 AM CDT | Tornado Warning | HGX | Chambers | 30 min |
| Aug 28, 12:17 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 13 min |
| Aug 28, 12:22 AM CDT | River Flood Warning | HGX | Harris | 23 hr |
| Aug 28, 12:25 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 35 min |
| Aug 28, 12:38 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 22 min |
| Aug 28, 12:42 AM CDT | River Flood Warning | HGX | Madison, Walker | 50 hr |
| Aug 28, 1:02 AM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 5 days |
| Aug 28, 1:10 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 6 hr |
| Aug 28, 1:16 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Grimes and 5 more | 6 hr |
| Aug 28, 1:18 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 5 more | 3 hr |
| Aug 28, 1:34 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 26 min |
| Aug 28, 2:10 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 20 min |
| Aug 28, 3:15 AM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 5 days |
| Aug 28, 4:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 5 more | 3 hr |
| Aug 28, 6:59 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 6 hr |
| Aug 28, 9:50 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 115 min |
| Aug 28, 10:13 AM CDT | Flash Flood Warning | HGX | Harris | 16 hr |
| Aug 28, 11:35 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty | 115 min |
| Aug 28, 12:14 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda | 3 hr |
| Aug 28, 12:54 PM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 12 hr |
| Aug 28, 1:52 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda, Wharton | 4 hr |
| Aug 28, 3:46 PM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 28, 3:57 PM CDT | River Flood Warning | HGX | Harris | 20 hr |
| Aug 28, 4:03 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Harris, Liberty and 4 more | 3 hr |
| Aug 28, 5:13 PM CDT | River Flood Warning | HGX | Burleson, Lee | 20 hr |
| Aug 28, 5:47 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Matagorda and 1 more | 88 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.